Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 11, NWS Glasgow, MT

November 16, 2014Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Nov 16, 2014, 5:09 AM MST for Phillips County, Montana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2014, 5:09 AM MST (12:09 UTC)
Expired
Nov 16, 2014, 2:28 PM MST
In force
9 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 2:58 AM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 16, 2:58 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
258 AM MST SUN NOV 16 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY...

THE HUDSON BAY LOW CONTINUES TO DRIVE CONDITIONS OVER NORTHEAST
MONTANA DURING THE SHORT TERM PERIOD. ANOTHER COLD FRONT WILL BE
SENT SOUTH THROUGH THE AREA TODAY. 850MB TEMPERATURES HAD WARMED
OVERNIGHT BUT THE NEXT FRONT WILL DROP 850MB TEMPERATURES TO -16C
TO -18C TODAY. A STRONG SURFACE LOW OVER SOUTHERN MANITOBA
ASSOCIATED WITH THIS WAVE WILL RAMP UP NORTHWEST WINDS. WITH 700MB
WINDS LINING UP WITH THE SURFACE WIND AND REACHING 50+ KTS...THERE
WILL BE STRONG GUSTY WINDS THAT COULD PICK UP SURFACE SNOW
PRODUCING DRIFTING AND BLOWING SNOW TODAY. THE WAVE WILL ALSO
BRING ABOUT WIDESPREAD LOW STRATUS AND SCATTERED LIGHT SNOW...WITH
LITTLE OR NO ACCUMULATION. WIND OVER FORT PECK LAKE WILL EASILY
REACH ADVISORY. THERE IS AN NPW IN PLACE FOR THAT. THERE IS ALSO A
WINTER WX ADVISORY FOR BLOWING SNOW FOR AREAS AROUND THE BIG SHEEP
MOUNTAINS. WILL GO AHEAD AND LET THAT RIDE.

TONIGHT THE LOW PULLS AWAY TO THE EAST AND WIND RAPIDLY DIMINISHES
THIS EVENING...ALONG WITH THE LIGHT SNOW TAPERING OFF. BUT WITH
THE ARCTIC AIR PULLED SOUTH BY THE LOW...TMINS WILL HOVER CLOSE TO
ZERO AGAIN.

MONDAY AND MONDAY NIGHT...AN UPPER LEVEL RIDGE CENTERED OVER THE
WEST COAST WILL BEGIN TO PUSH HIGH PRESSURE EAST OVER THE DIVIDE
WITH 850MB TEMPERATURES RISING TO AROUND +2C BY 12Z TUESDAY. A
GENERALLY WESTERN SURFACE BREEZE WILL AID IN THE WARMING. EXPECT
HIGHS NOT QUITE AS WARM AS SUNDAY DUE TO THE LACK OF MIXING.

TUESDAY...ANOTHER BACK DOOR COLD FRONT PUSHES IN FROM THE
NORTHEAST TO ONCE AGAIN TO SEND 850MB TEMPERATURES TO -4C TO -10C.
BUT INCREASED SURFACE WIND WILL ALLOW FOR BETTER MIXING AND
WARMING TEMPERATURES INTO THE 20S. SCT

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MAIN FORECAST ISSUE DURING THE EXTENDED PERIOD WILL BE THE
OSCILLATION OF THE ARCTIC BOUNDARY AS PACIFIC FLOW REPLACES ARCTIC
FLOW FOR INFLUENCE IN MONTANA. THE BOUNDARY WILL REMAIN WELL WEST
OF THE FORECAST AREA WEDNESDAY AS HIGH PRESSURE SYSTEM WILL BE
OVER EASTERN MONTANA. THURSDAY CONTINUES TO HAVE ITS MODEL
DIFFERENCES. THE GFS AND CMC HAVE BACKED OFF ON THE OVERRUNNING
MOISTURE FOR THURSDAY AND ECMWF STILL KEEPS IT IN WESTERN MONTANA.
WILL GO FOR A DRY FORECAST. GFS IS WANTING TO BRING THE FRONT EAST
ON THURSDAY WHILE THE ECMWF AND CMC WAIT UNTIL THURSDAY NIGHT.
WILL GO WITH THE SLOWER AND COLDER FORECAST AS THIS TYPE OF FRONT
IS USUALLY SLOW TO MOVE EAST.

NORTHERLY FLOW ALOFT ON WEDNESDAY WILL TRANSITION TO A MORE
WESTERLY FLOW ALOFT BY FRIDAY AS AN UPPER RIDGE MOVES INLAND.
THE QUESTION ON FRIDAY IS HOW MUCH OF THIS WARMER AIR ALOFT WILL
REACH THE SURFACE AS LOW LEVEL INVERSIONS ARE EXPECTED WITH LIGHT
WINDS. WILL CONTINUE TO BE CONSERVATIVE WITH THE WARMING GIVEN THE
SNOW COVER IN PLACE.

QUASI-ZONAL FLOW ALOFT NEXT WEEKEND BRINGS A SERIES OF SHORTWAVE
TROUGHS AND FRONTAL SYSTEMS WITH SOMEWHAT DIFFERENT TIMING BETWEEN
THE MODELS. THEY DO AGREE ON A SYSTEM BRING ENOUGH MOISTURE INTO
THE AREA NEXT SUNDAY TO MENTION A SLIGHT CHANCE OF SNOW. FORRESTER

&&

.AVIATION...
FLIGHT CATEGORY: A MIX OF VFR AND MVFR TODAY. MOSTLY VFR TONIGHT.

SYNOPSIS: A COLD FRONT WILL MOVE THROUGH THE REGION 11Z TO 15Z
THIS MORNING. HIGH PRESSURE BUILDS INTO THE AREA TONIGHT.

CIGS: VFR/MVFR. MID LEVEL CLOUDS WILL BE REPLACED BY LOW CLOUDS
BEHIND COLD FRONT WITH CIGS 020-040. EXPECT VFR TONIGHT AS
CEILINGS RISE TO MID LEVEL AND CLOUDS BECOME SCATTERED.

VSBY: P6SM MAINLY WITH ISOLATED 5SM BLSN AFT 15Z. BLSN WILL
DIMINISH THIS EVENING.

WIND: NORTHWEST INCREASING TO 15 TO 25 KTS BY 15Z. WINDS WILL
DIMINISH TO AROUND 10 KNOTS AFTER 00Z THIS EVENING.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR FORT PECK
LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN
VALLEY...GARFIELD...MCCONE...PETROLEUM.

WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR DAWSON...
PRAIRIE...WIBAUX.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 16, 3:18 AM MST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
318 AM MST SUN NOV 16 2014

MTZ016>024-059>062-170900-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
318 AM MST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED THIS MORNING WHICH WILL BRING NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ACROSS THE AREA.
BLOWING SNOW WILL BE POSSIBLE.

A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT UNTIL 11 PM
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ025>027-170900-
DAWSON-PRAIRIE-WIBAUX-
318 AM MST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED THIS MORNING WHICH WILL BRING NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THEREFORE... A
WINTER WEATHER ADVISORY IS IN EFFECT FOR BLOWING SNOW FOR HIGHER
ELEVATIONS OF THE BIG SHEEP HILLS AND WIBAUX COUNTY UNTIL 8 PM
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.